EMAIL THIS PAGE TO A FRIEND

AANA journal

Heart block and prolonged Q-Tc interval following muscle relaxant reversal: a case report.


PMID 18323319

Abstract

Heart block and Q-Tc interval prolongation have been reported with several agents used in anesthesia, and the US Food and Drug Administration mandates evaluation of the Q-T interval with new drugs. Drug-induced Q-T interval prolongation may precipitate life-threatening arrhythmias, is considered a precursor for torsades de pointes, and may predict cardiovascular complications. In the patient described in this article, heart block occurred and the Q-Tc interval became prolonged after muscle relaxant reversal with neostigmine; both were considered to be related to the combination of agents used in the case, as well as to other predisposing factors such as morbid obesity. The agents used that affected cardiac conduction were neostigmine, desflurane, droperidol, dolasetron, and dexmedetomidine. Although the heart block was resolved after 2 doses of atropine, prolonged P-R and Q-Tc intervals persisted into the immediate postoperative period but returned to baseline within 4 hours. Clinical implications of this report include increasing awareness of the multitude of factors affecting Q-T interval prolongation during anesthesia.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

D9571
Dolasetron mesylate hydrate, ≥98% (HPLC), powder
C19H20N2O3 · CH4O3S · xH2O